Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 64, NWS Northern Indiana

November 10, 2018

NWS Northern Indiana issued this small craft advisory at Nov 10, 2018, 10:58 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 10:58 AM EST (15:58 UTC)
Expired
Nov 10, 2018, 7:00 PM EST
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

015 
WHUS73 KIWX 101558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1058 AM EST Sat Nov 10 2018

LMZ043-046-110000-
/O.NEW.KIWX.SC.Y.0064.181110T1558Z-181111T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1058 AM EST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 7 PM EST this
evening. 

* WINDS...West wind 10 to 20 knots diminishing to 5 to 10 knots in
  the afternoon and then becoming more southerly tonight. South
  winds 10 to 20 knots tonight.

* WAVES...4 to 7 feet occasionally to 9 feet today, subsiding to 
  3 to 6 feet in the afternoon and to 1 to 3 feet after midnight 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
1 follow-up statement
141 
WHUS73 KIWX 102050
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
350 PM EST Sat Nov 10 2018

LMZ043-046-110000-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-181111T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
350 PM EST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...Northwest wind 10 to 20 knots becoming southerly tonight.

* WAVES...2 to 4 feet subsiding to 1 to 3 feet after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 6:36 AM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 10, 6:36 AM EST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
636 AM EST Sat Nov 10 2018

.SYNOPSIS...
Issued at 633 AM EST Sat Nov 10 2018

Lake effect snow showers are expected to taper off later this
morning. Winds will also slowly diminish through the day. Highs
will reach the lower 30s today, but fall back into the 20s
tonight.

&&

.SHORT TERM...(Today and Tonight)
Issued at 331 AM EST Sat Nov 10 2018

Vigorous upper low continues to rotate over the western Great
Lakes this morning. Temperatures in the lower 20s and upper teens
has resulted in slick spots on bridges and overpasses. Lake
effect snow bands are continuing along and north of the toll road
with the southern most extent reaching as far south as Route 6 in
far northwestern Indiana. These snow showers have recently become
more widespread as the axis of the upper low drops southward
across Lake Michigan. A quick 1 to 2 inches of snow is possible
with these snow showers. A slight mitigating factor for higher
totals is due to strong winds which accompanied this system.
The greater shear has reduced the residence time and intensity of
any one band. This may not prevent a storm total of three inches,
but these amounts will be fairly localized. As the upper low
moves further to the east through the morning hours, the bands
will start to diminish before coming to an end by midday.

Another weather concern for the early morning hours is near single
digit windchill values. As mentioned above, temperatures have
dropped into the 20s and upper teens with 15 to 25 mph winds. This
has resulted in windchill values near single digits. Temperatures
will be slow to warm this morning so expect near single digit
windchill values through 9AM. High temperatures today will hover
around freezing before overnight lows drop back into the 20s.
Light winds overnight will help keep wind chill values into the
teens late tonight into early Sunday morning.

&&

.LONG TERM...(Sunday through Friday)
Issued at 331 AM EST Sat Nov 10 2018

Fairly quiet weather for Sunday and Monday as surface high
pressure builds across the Ohio River Valley. Monday
afternoon/evening, upper trough sweeps across the Plains and
into the Midwest. This will bring another chance of precip across
the southeastern portion of the CWFA. MOdel differences persist
concerning the onset and westward extent of this precip. GFS/NAM
are more progressive with the system, thus focusing chances
across the south and eastern portions of the CWFA. On the other
hand, ECMWF/CMC are slightly slower which allows for precip to
extent westward to encompass the majority of the area. The
forecast will focus higher POPs across the south and east before
trending lower out west. As the system moves east of the area
Tuesday, will see favorable cyclonic flow across Lake Michigan for
another round of lake effect snow which will persist into
Wednesday. Light snow amounts (Trace up to 2 inches) possible
across the area during the Monday afternoon/Wednesday timeframe.
Another concern Wednesday morning is single digit windchill values
area wide. Dry weather returns to round out the work week while
temperatures slowly warm back into the 40s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 633 AM EST Sat Nov 10 2018

Lake effect snow showers will continue to diminish across the area
over the next couple of hours. MVFR cigs will hold on through much
of the morning at KSBN before transitioning to VFR. KFWA will stay
VFR through the period. Gusty winds at both sites will diminish
as well this morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 10 AM EST this morning for LMZ043-046.

&&

SYNOPSIS...Lewis
SHORT TERM...CM
LONG TERM...CM
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 10, 4:20 AM EST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
420 AM EST Sat Nov 10 2018

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-111100-
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
420 AM EST Sat Nov 10 2018 /320 AM CST Sat Nov 10 2018/

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003>007-MIZ077>081-111100-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-
420 AM EST Sat Nov 10 2018 /320 AM CST Sat Nov 10 2018/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Scattered to numerous lake effect snow showers are expected to
continue through this morning. Some of these snow showers could
produce brief heavy snow. Snow accumulations of 1 to 3 inches will
be possible along and north of the Toll Road. Roads, bridges, and
overpasses could also be slick in spots this morning. Brief winds
gusts up to 45 mph will be possible through midday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-111100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
420 AM EST Sat Nov 10 2018

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale Warning Saturday Morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:35 PM ESTSpecial Weather StatementIWXElkhart, LaGrange, Saint Joseph115 min
Nov 10, 3:24 AM ESTSpecial Weather StatementIWXLaPorte, Saint Joseph51 min
Nov 9, 10:34 PM ESTSpecial Weather StatementIWXBerrien, Cass, Saint Joseph56 min

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.